Results 1 to 3 of 3
Lasix + Tenoretic
  1. #1
    mrmef is offline New Member
    Join Date
    Jan 2005
    Location
    .
    Posts
    2

    Default Lasix + Tenoretic

    I have been taking 3 80mg Lasix daily for edema resulting from congestive heart failure together with 4 Klorcon (potassium supplements) daily. My serum potassium has been about 4.3 to 4.7. About 2 months ago the pharmacy accidently gave me Tenoretic (#115) instead of my standard 50mg Tenormim which I take once a day. The vial was labeled correctly as Tenormin. Within a few weeks I was on the verge of collapse and my cardiologist verified the error and stopped all the diuretics and doubled my potassium (my potassium level had dropped to 2.6). After my potassium level was normal, I went back to my regular regimen and my potassium level is being maintained at about 4.3. Apparently the tenoretic contains a diuretic as well as the tenormin. I have still been suffering from dizziness, exhaustion and vertigo and tingling in my right hand almost constantly. My cardiologist says this often goes away in a couple of weeks, but sometime not. Does anyone have any information as to whether permanent damage can occur if my electrolytes (potassium, BUN, creatine) were thrown totally out of whack from the excessive diuretic... and if so, how?? Any help would be appreciated. Many thanks.

  2. #2
    kellrx is offline Junior Member
    Join Date
    Apr 2004
    Location
    .
    Posts
    22

    Default

    I don't think there should be any permanent damage. If there was any effect on nerves or nerve endings, they take quite a long time to return to normal. But as far as the dizziness and vertigo, I would make sure you aren't still dehydrated and double check your current electrolytes and see about starting a daily vitamin if you haven't already. If all those things are normal, I imagine it may just be the effects of a weakened heart muscle not pumping enough oxygenated blood from heart failure. Make sure you are following a proper cardiac diet and whatever exercise you are allowed, and be sure to get enough sleep at night.

  3. #3
    mrmef is offline New Member
    Join Date
    Jan 2005
    Location
    .
    Posts
    2

    Default

    Sorry I didn't respond earlier to your reply. Thank you for your input and I would sincerely appreciate any other opinions of pharmacists. My electrolyte blood workup is normal as is my cholesterol level and ratio, but the problem seems to be getting worse and it is over a year now. My cardiologist, who is one of the most respected in the U.S., could find nothing wrong and referred me to a neurologist who also came up with negative gross findings clinically and with an MRI. According to my cardiologist who has treated me since 1983, there has been no change in my cardiac status since he first saw me in 1983.

    Unfortunately, the dizziness and light headiness and vertigo and numbness and extreme fatigue are only getting worse... to the point that I feel like I am going to collapse on a daily basis. I did some homework and found that individuals over 60 (I am 68-years-old) who suffer from this severe degree of low potassium frequently get permanent damage to the kidneys and/or liver. That is the next thing I am going to check, but I would appreciate any input from anyone who has any knowledge of the damage a potassium level of 2.6 can do on a permanent basis. Over one year of suffering is not temporary and all I want to do is get better. By the way, I drink a significant amount of water daily so I am not dehydrated and I also take a large number of vitamins (not excessive A or E) and my current electrolytes are normal. PLEASE HELP. Thank you.

Similar Threads

  1. Lyrica, Norco, Dalmane, Lasix, Aldactone.
    By Harston in forum Need to Talk?
    Replies: 5
    Last Post: 04-04-2008, 04:38 PM
  2. lasix? R 221 peach pill round
    By giamarisa in forum Pill Identification
    Replies: 2
    Last Post: 02-02-2006, 07:23 AM
  3. CAN LASIX INCREASE GLUCOSE & CHOLESTEROL?
    By lane413 in forum Drug Information
    Replies: 2
    Last Post: 12-26-2004, 01:03 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22